Hail, Collier
- When
- May 5, 4:52 PM EST to 4:58 PM EST
- Where
- Collier County, 2.84 mi SSW of Copeland
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 25.910, -81.360
Quarter size hail was reported by Collier County Sheriff's Department.
An upper level shortwave trough combined with afternoon heating helped to produce severe thunderstorms over Central Collier County during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
An upper level shortwave trough combined with afternoon heating helped to produce severe thunderstorms over Central Collier County during the late afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 5, 2:37 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 337 PM EDT SAT MAY 5 2007 .DISCUSSION...THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS INTERIOR AREAS OVER THE PAST HOUR. COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO INCREASE THROUGH THE REST OF THE AFTERNOON...AS CONDITIONS ARE UNSTABLE AND A SHORTWAVE TROUGH MOVES ACROSS THE AREA PROVIDING UPPER DIVERGENCE. A FEW PULSE SEVERE STORMS CONTINUE TO LOOK LIKE A DECENT BET OVER RURAL INTERIOR AREAS OF MAINLAND SOUTH FL...ESPECIALLY OVER GLADES...HENDRY...AND EASTERN COLLIER COUNTIES...SO WILL CONTINUE THIS MENTION IN THE FCST FOR THE REMAINDER OF THE AFTERNOON. CONVECTION WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING TOWARDS SUNSET. SO AFTER EVENING STORMS INTERIOR AREAS...AND POSSIBLY TO THE GULF COAST...CONDITIONS WILL CLEAR OUT FOR THE OVERNIGHT HOURS. A FEW STORMS DEVELOPED LAST NIGHT OVER PARTS OF THE EAST COAST METRO AREAS. THE PATTERN IS SIMILAR TONIGHT...SO DECIDED TO ADD SLIGHT CHANCE POPS ALONG THE IMMEDIATE EAST COAST AS CONVERGENCE AGAIN COULD ALLOW A FEW SHOWERS OR STORMS TO DEVELOP OVER THE ATLANTIC WATERS OR EAST COAST METRO AREAS OVERNIGHT AND TOWARDS DAWN SUNDAY. SUNDAY NIGHT AND MONDAY...THIS IS THE PERIOD OF CHANGE. MODELS ARE BEGINNING TO COME IN LINE SHOWING LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST ON SUNDAY. NAM REALLY DEEPENS THE LOW...TO 985MB BUT GFS IS LESS AGGRESSIVE. BOTH NOW SHOW THE LOW MEANDERING OFF THE CAROLINA COAST SUNDAY THROUGH WEDNESDAY...HAVING POSSIBLE SIGNIFICANT MARINE/COASTAL IMPACTS (SEE MARINE SECTION BELOW). THE COLD FRONT TRAILING THIS LOW IS EXPECTED TO MOVE ACROSS THE LOCAL AREA LATE SUNDAY NIGHT INTO MONDAY MORNING. BOTH GFS AND NAM CONTINUE TO SHOW WINDY CONDITIONS BEHIND THIS FRONT BY MONDAY MORNING WITH COOLING CONDITIONS. SCATTERED FAST MOVING SHOWERS WITH GUSTY WINDS ARE EXPECTED TO MOVE IN OFF THE ATLANTIC LATE SUNDAY NIGHT THROUGH MONDAY...AFFECTING ESPECIALLY THE EAST COAST. A FEW STORMS LOOK POSSIBLE SUNDAY NIGHT...BUT THEN STABILITY INCREASES BEHIND THE FRONT ON MONDAY SO ONLY SHOWERS ARE EXPECTED THEN. UNFORTUNATELY...QPF DOES NOT LOOK IMPRESSIVE...SINCE SHOWERS WILL BE FAST MOVING. WINDY CONDITIONS ARE EXPECTED ALONG THE EAST COAST ON MONDAY. DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT TUESDAY INTO MIDWEEK...WITH A DRY WEATHER REGIME PREVAILING. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED FCST. && .AVIATION...VFR FOR ALL METRO ATLANTIC COAST AIRPORTS WITH ONLY FEW TO SCT CUMULUS AROUND 3-4 THSD FT THE REST OF THE AFTERNOON AND EVENING. STRONG THUNDERSTORMS WILL BE DEVELOPING OVER THE INTERIOR AREAS OF MAINLAND SOUTH FLORIDA AND WILL LIKELY AFFECT APPROACHES TO METRO ATLANTIC COAST AIRPORTS. ALTHOUGH KAPF ALREADY HAS A GULF COAST SEABREEZE AFTERNOON THUNDERSTORMS FROM INLAND AREAS WILL MOVE CLOSE TO OR INTO THE NAPLES MARCO ISLAND AREAS AROUND 22Z. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET BUT NOCTURNAL SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ALONG THE METRO ATLANTIC COAST AFTER 08Z. && .MARINE...TRANQUIL MARINE CONDITIONS WILL CHANGE ABRUPTLY SUNDAY NIGHT AND MONDAY BEHIND A BACKDOOR COLD FRONT. WINDS WILL INCREASE MONDAY...INTO THE 15-25 KNOT RANGE WITH GUSTS TO 30 KNOTS ACROSS THE LOCAL AREA...WITH HIGHEST SPEEDS ACROSS THE ATLANTIC WATERS. BUT WIND IS ONLY PART OF THE PICTURE. MODELS ARE COMING INTO BETTER AGREEMENT ON LOW PRESSURE STRENGTHENING THEN MEANDERING OFF THE CAROLINA COAST SUN-WED...IN A POSITION WHICH COULD SEND A LARGE NE SWELL INTO THE LOCAL ATL WATERS...ESPECIALLY THE PALM BEACH COAST WHICH IS MORE EXPOSED. WAVEWATCH HAS CHANGED LITTLE PAST 24 HRS...SHOWING 4 METER LONG PERIOD SWELLS AT THE PALM BEACH COAST ON TUESDAY. CONTINUED TO UNDERCUT THIS BY QUITE A BIT...AS THIS IS STILL OUT IN TIME AND THE LOW POSITION WILL HAVE HUGE CONSEQUENCE ON HOW MUCH SWELL MAKES IT INTO THE AREA. STILL...THINGS ARE POINTING TOWARDS A SIGNIFICANT MARINE/COASTAL IMPACT EVENT EARLY NEXT WEEK...WITH TREACHEROUS SEAS...AND POTENTIAL HIGH SURF AND BEACH EROSION...NOT TO MENTION STRONG RIP CURRENTS. THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED THIS EVENING TO REFLECT THIS POTENTIAL. && .FIRE WEATHER...RHS ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS OVER THE NEXT SEVERAL DAYS...SO NO HIGHLIGHTS NEEDED. THOUGH SOME AREAS WILL GET SOME MUCH NEEDED RAINFALL OVER THE NEXT FEW DAYS...NO WIDESPREAD BENEFICIAL RAINFALL IS ON THE HORIZON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 85 72 79 / 10 30 40 30 FORT LAUDERDALE 74 86 71 80 / 10 30 40 30 MIAMI 71 88 70 81 / 10 30 40 30 NAPLES 69 88 68 83 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...50/RLP
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 921 AM EDT SAT MAY 5 2007 FLZ063-066>075-060015- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 921 AM EDT SAT MAY 5 2007 ...STRONG THUNDERSTORMS EXPECTED OVER INTERIOR AREAS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS THIS MORNING ALONG THE ATLANTIC COASTAL AREAS WILL DIMINISH, BUT STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INLAND AREAS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON MOVING TO THE SOUTHWEST GULF COASTAL AREAS THIS EVENING. HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON ALONG WITH WIND GUSTS AS HIGH AS 50 MPH AND DANGEROUS FREQUENT LIGHTNING STRIKES. RESIDENTS OF GLADES, HENDRY, AND COLLIER COUNTIES AS WELL AS WESTERN PALM BEACH, WESTERN BROWARD, BIG CYPRESS REFUGE AND EVERGLADES NATIONAL PARK SHOULD BE PREPARED FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND: WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS OVER INTERIOR AREAS THIS AFTERNOON. HAIL: HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON, MAINLY OVER INTERIOR AREAS OF GLADES, HENDRY, INLAND COLLIER, WESTERN PALM BEACH, WESTERN BROWARD, INLAND MIAMI-DADE AND MAINLAND MONROE COUNTIES. FLOODING: LOCALLY HEAVY RAINS MAY PRODUCE PONDING OF WATER IN POORLY DRAINED AREAS WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS CHANCE OF THUNDERSTORMS OVER MAINLY OVER THE INTERIOR AREAS SUNDAY AND ACROSS MOST OF SOUTH FLORIDA MONDAY. THE PASSAGE OF A COLD FRONT WILL RESULT IN AN INCREASE IN NORTHEAST WINDS MONDAY AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL INCREASE THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. THE NORTHEASTERLY WINDS WILL ALSO INCREASE SEAS IN THE GULF STREAM TO 8 TO 10 FEET BY MONDAY AFTERNOON THROUGH TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY. HOWEVER, VOLUNTARY SPOTTER REPORTS WHERE LOCALIZED ACTIVE WEATHER OCCURS ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT SAT MAY 5 2007 FLZ075-051945- MAINLAND MONROE FL- 318 PM EDT SAT MAY 5 2007 AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MAHOGANY HAMMOCK...OR 20 MILES NORTH OF FLAMINGO...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, UP TO DIME SIZE HAIL, HEAVY DOWNPOURS AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 326 PM EDT SAT MAY 5 2007 FLZ071-052000- WESTERN BROWARD FL- 326 PM EDT SAT MAY 5 2007 AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...OR 24 MILES WEST OF PEMBROKE PINES...MOVING EAST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, UP TO DIME SIZE HAIL, HEAVY DOWNPOURS AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT SAT MAY 5 2007 FLZ069-070-052030- EASTERN COLLIER FL-WESTERN COLLIER FL- 336 PM EDT SAT MAY 5 2007 ...STRONG THUNDERSTORMS APPROACHING NORTHWEST COLLIER COUNTY FROM LEE COUNTY... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL LEE COUNTY MOVING SOUTH AT 15 TO 20 MPH. THESE THUNDERSTORMS WILL MOVE INTO NORTHWEST COLLIER COUNTY DURING THE NEXT HOUR OR SO...AND AFFECT THE AREAS OF QUAIL CREEK ESTATES...CORKSCREW SWAP SANCTUARY...BIG CORKSCREW ISLAND...AND ORANGE TREE. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNINGS STRIKES...SMALL HAIL UP TO DIME SIZE...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASSES BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 419 PM EDT SAT MAY 5 2007 FLZ069-070-052115- EASTERN COLLIER FL-WESTERN COLLIER FL- 419 PM EDT SAT MAY 5 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST AND CENTRAL COLLIER COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CORKSCREW ISLAND MOVING SOUTHEAST AT 20 TO 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED ARE ORANGE TREE...GOLDEN GATE ESTATES...AVE MARIA...MILES CITY...DEEP LAKE...AND SUNNILAND DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL UP TO DIME SIZE...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 551 PM EDT SAT MAY 5 2007 FLZ070-075-052215- EASTERN COLLIER FL-MAINLAND MONROE FL- 551 PM EDT SAT MAY 5 2007 AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARNESTOWN...OR NEAR EVERGLADES CITY...MOVING SOUTHWEST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. 60
The Miami radar (KAMX), 101 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported by Collier County Sheriff's Department.
Three power poles down along with a path of trees downed north of Carnestown along State Road 29.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34257, 34256.